MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Scratched Material (3020)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Posterior Capsule Opacification (4807)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a3b, a4, a5, a6, patient information: asked, not available.Section h3, device evaluated by manufacturer: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information.However, it was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient's eye.It was noticed that the iol had a scratch on the corner of the optic.The scratch caused resistance while implanting it.The iol remains implanted because the doctor felt it may not affect the patient's vision.There were no further complications or injuries such as a significant delay, capsule tear, vitrectomy, sutures or medication outside the standard of care.Preoperative and best corrected visual acuity is sc (without correction) : 20/50 ph (pinhole ocular): 20/30 ar:20/60 (ar: autorefractor) preoperative uncorrected and best corrected visual acuity?: sc (without correction) 20/40.The patient has been scheduled for a one month postoperative visit at which point their best corrected visual acuity will be checked again.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow-up the customer provided additional details.This current report is to provide this information.On (b)(6), 2025, the customer confirmed that the iol remains implanted.They did offer the patient an iol exchange however, the patient has pco (posterior capsule opacification) which is not causing blurry vision.They are considering performing a yag in a couple of months.Other than that, there is no commitment discussion being held.Section h6- health effect - clinical code: 4807 used to capture posterior capsule opacification.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information : section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jun 10, 2025.Section h3: evaluated by manufacturer? yes.Device evaluation: the intraocular lens (iol) was not received as it remains implanted.The simplicity device was received and inspected.The customer provided photo was also evaluated.The complaint simplicity device was visually inspected under magnification revealing that the plunger rod was fully extended.The plunger rod tip was slightly bent.The cartridge was inspected and ovd was observed to be distributed throughout the cartridge, indicating that an adequate amount of ovd was used.No damage was observed on the cartridge.The lens module and handpiece were inspected and no issues were identified, and no resistance was felt while advancing the plunger rod.The customer provided photo was evaluated.The photo displays the suspect lens inside the patient's eye and crack-like marks were observed on the lens.Based on previous clinical advice, due to the location and characteristics of the marks, it is not expected to impact the optical function of the lens.However, the definitive impact and incident root cause cannot be determined from a photo assessment.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22092435
Report Number3012236936-2025-000151
Device Sequence Number15425197
Product Code MFK
UDI-Device Identifier05050474810716
UDI-Public(01)05050474810716(17)271125
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer07/15/2025
07/22/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date07/17/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale